MAUDE Adverse Event Report: ORTHOPEDIATRICS CANADA ULC FASSIER-DUVAL TELESCOPIC IM SYSTEM; HANDLE ASSEMBLY

ORTHOPEDIATRICS CANADA ULC FASSIER-DUVAL TELESCOPIC IM SYSTEM; HANDLE ASSEMBLY
Catalog Number MR320
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The distributor from (b)(6) reported that the male retriever (mr300) could not be disassembled after surgery.The handle assembly, tube, and coil-puller could not be removed, the release key could not be inserted, and the mechanical assembly was loose.Insertion of the torque handle did not allow rotation.The event resulted in a delay of more than 30 minutes.
 
Additional Manufacturer Narrative
The distributor from (b)(6) reported that the male retriever (mr300) could not be disassembled following surgery, as the handle assembly, tube, and coil puller could not be removed, the release key could not be inserted, the mechanical assembly appeared loose, and insertion of the torque handle did not allow rotation.Despite these issues, the procedure was completed successfully, and the implant was removed and replaced.Additional information clarified that the device was used for the first time after purchase and was sterilized in accordance with the ifu using steam sterilization at 132°c for 4 minutes.During assembly, the scrub nurse noted a gap between the plastic handle component and the metal cap, indicating incomplete assembly, but the device was nevertheless used, and implant removal proceeded without difficulty.After removal, the scrub nurse was unable to remove the coil puller tube together with the implant or disassemble the device.Upon return and evaluation at orthopediatrics canada, it was confirmed that the tube, coil puller, and implant could not be separated.Further inspection identified that the end of the coil puller tube was broken and that the coil puller was excessively deformed beyond normal use conditions.According to the distributor, a t-handle was used to operate the device instead of the specified mrt torque-limiting handle.Unlike the mrt handle, the t-handle does not limit applied torque, which can result in excessive force leading to deformation of the coil puller and fracture of the coil puller tube, preventing the release mechanism from functioning as intended and making disassembly impossible.The observed assembly issue involving the plastic handle is consistent with previously reported complaints.Prior investigations established that the mr320 plastic handle met all dimensional and functional specifications at the time of release, with no manufacturing, material, or incoming inspection nonconformities identified.It was confirmed that three existing lots of this instrument were manufactured in total: d393-02 ((b)(4) parts, released on february 9, 2022), e315-008 ((b)(4) parts, released on april 10, 2023), and g013-03 ((b)(4) parts, released on september 17, 2024).All lots were produced by the same supplier under the same conditions, using the same material sourced from a single supplier, and review of the certificates of conformance verified that all lots had material with identical properties.In addition, production and inspection records confirmed that functional assembly testing was successfully performed at receipt for all lots.These findings support the conclusion that the dimensional change of the plastic handle developed during use rather than being present at the time of manufacture or release, with the issue remaining limited to lot g013-03.It is also noted that the plastic handle provides ergonomic support only and does not affect the functional performance of the device, and the instrument can be used without it if necessary.Based on the available information, the device functioned as intended during implant removal, with no issues reported during extraction, and the inability to disassemble the device is attributed to mechanical deformation caused by the application of excessive torque due to the use of a non-specified t-handle.

Brand Name
FASSIER-DUVAL TELESCOPIC IM SYSTEM
Common Device Name
HANDLE ASSEMBLY
Manufacturer (Section D)
ORTHOPEDIATRICS CANADA ULC
1111 autoroute chomedey
laval, quebec H7W5J 8
CA  H7W5J8
Manufacturer (Section G)
ORTHOPEDIATRICS CANADA, ULC
1111 autoroute chomedey
laval, quebec H7W5J 8
CA   H7W5J8
Manufacturer Contact
enrique garcia
1111 autoroute chomedey
laval, quebec H7W5J-8
CA   H7W5J8
MDR Report Key25533489
Report Number3000327445-2026-00004
Device Sequence Number15781103
Product Code HWB
UDI-Device Identifier07540194013095
UDI-Public(01)07540194013095(10)G013-03
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K041393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMR320
Device Lot NumberG013-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown